It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 01-14-2005, 02:06 PM   #1
Junior Member
(male)
 
Join Date: Aug 2004
Posts: 27
tbear228 HB User
edema /from verapamil sa 240mg

verapamil was causing edema of legs/feet dr. change my other med. avapro 300mg/to avalide /which has hctz . any thoughts on such
bp was 154/80 from last visited whem 160/90 back on 12/7

 
Old 01-14-2005, 02:15 PM   #2
Senior Veteran
(male)
 
Join Date: Nov 2004
Posts: 8,484
Lenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB User
Re: edema /from verapamil sa 240mg

If I read you right and he kept you on the verapamil in spite of developing peripheral edema, your doctor made a mistake.
Try the avalide alone and see if you can get an effective dosage.

 
Sponsors Lightbulb
   
Old 01-14-2005, 03:06 PM   #3
Veteran
(male)
 
Join Date: Sep 2004
Posts: 333
Palamedes HB User
Re: edema /from verapamil sa 240mg

I agreee with Lenin's advice... Try the avalide by itself. If you are getting edema, you need to stop the drug.

Also, that 154/80 looks like a "white coat" number if I've ever seen one. I'd strongly recommend monitoring it at home.

Pal

 
Old 01-14-2005, 03:54 PM   #4
Junior Member
(male)
 
Join Date: Aug 2004
Posts: 27
tbear228 HB User
Re: edema /from verapamil sa 240mg

thanks for the advice, but this is a very hioghily praised dr.that is head of a hugh practice, that i know for 8yrs, thro my mom. he must have over 50 awards degrees etc. on the wall, hits hard to think he make such and error. He has 6 other cardo below him, and is associated with many leading hospital in my area.He is also a dr. of internal med.

 
Old 01-14-2005, 04:21 PM   #5
Inactive
 
Join Date: Jan 2003
Location: PA
Posts: 1,193
Moxie75 HB User
Re: edema /from verapamil sa 240mg

Quote:
Originally Posted by tbear228
thanks for the advice, but this is a very hioghily praised dr.that is head of a hugh practice, that i know for 8yrs, thro my mom. he must have over 50 awards degrees etc. on the wall, hits hard to think he make such and error. He has 6 other cardo below him, and is associated with many leading hospital in my area.He is also a dr. of internal med.
Honestly the doctor that diagnosed my mother in law with what he called "nothing but what happens to an older woman after the age of 55". (swollen belly) He said "nothing to worry about" even after a colonoscopy and several tests that I feel should have detected Ovarian Cancer. He was a world re-known doc in Lankenau Hospital in the east of the US. They are not Gods no matter how many awards they have..Lisa

Last edited by Moxie75; 01-14-2005 at 04:22 PM.

 
Old 01-14-2005, 05:39 PM   #6
Junior Member
(male)
 
Join Date: Aug 2004
Posts: 27
tbear228 HB User
Re: edema /from verapamil sa 240mg

www.massapequaheartgroup.com go look

 
Old 01-14-2005, 05:59 PM   #7
Inactive
 
Join Date: Jan 2004
Location: western ny
Posts: 944
jtu91952 HB User
Re: edema /from verapamil sa 240mg

tbear, i agree with the others. I had a cardio that thought it was ok to use lisinopril although i had been hospitalized with allergic reactions twice. Had the pharmacist not refuse to re fill the script, i probably would have been back in the hospital.
She also has a lot of degrees and even worked for Pres. Clinton.

Drs are busy and some are careless, you need to know when a med is hurting you, and what to do. This board and the ppl here helped me to speak up for myself. It also gave me more knowledge about these "devil" meds. I take verapamil 240(was 360) and i don't have too many problems with it. She just added norvasc and after a week im now having severe back pains.

 
Old 01-14-2005, 09:53 PM   #8
Veteran
(male)
 
Join Date: Sep 2004
Posts: 333
Palamedes HB User
Re: edema /from verapamil sa 240mg

Quote:
Originally Posted by tbear228
thanks for the advice, but this is a very hioghily praised dr.that is head of a hugh practice, that i know for 8yrs, thro my mom. he must have over 50 awards degrees etc. on the wall, hits hard to think he make such and error. He has 6 other cardo below him, and is associated with many leading hospital in my area.He is also a dr. of internal med.
Well then, what kind of advice are you looking for? Like I said, your measurements really do look suspicious of "white coat". The problem is that if your doctor keeps treating you based on the office visits, you may soon end up in the ER with hypotension. For many folks, the meds don't bring down the office numbers. But, they do bring down your home measurements, which, IMHO, are much more useful than the single measurement you get at the doctor. In fact, the American Heart Association now recommends the use of home measurements in treatment. See:

http://www.americanheart.org/presenter.jhtml?identifier=3027471

As far as your edema is concerned, if you consider it an acceptable side-effect, then fine, you are allowed to live with it. For me, personally, this is an unacceptable side-effect. It is also well known that diuretics are not very effective in reducing CCB edema. The reason is that this edema is NOT caused by salt and water retention. It is caused because your CCB causes arteriolar dilation more so than dilation of your veins. And, diuretics don't address this problem. An ARB or an ACE is what can help with this because they will address the problem by causing dilation of your veins. But, you are already on an ARB. Therefore, the only logical thing to do is to drop (or reduce the dosage) of the offending med.

The only other thing that would make sense is that your doctor doesn't really believe that the verapamil is causing your edema. However, you did state:
Quote:
Originally Posted by tbear228
verapamil was causing edema of legs/feet
Does you doctor agree with this assessment? If so, a diuretic is NOT the answer.

Pal

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Edema and BP Meds dreams in neon Bipolar Disorder 15 04-23-2009 01:16 AM
Bystolic with Verapamil ?? kat4show High & Low Blood Pressure 4 01-31-2009 03:53 PM
Verapamil, week 3 willholl Inner Ear Disorders 15 10-16-2008 08:15 AM
edema from verapamil ntbd High & Low Blood Pressure 4 06-22-2008 09:15 PM
Verapamil 240mg and pvc's magimagikyo Heart Disorders 8 03-29-2008 03:34 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Atenolol
Benicar
Clonidine Cozaar
Diovan
  Lisinopril
Lotrel
Norvasc
Potassium
Toprol




TOP THANKED CONTRIBUTORS



Machaon (55), atengnr (48), JJ (35), soflsun (29), Flutterbye77 (17), flowergirl2day (16), flitz (16), zuzu8 (15), cartner (12), rudiraven (12)

Site Wide Totals

teteri66 (1180), MSJayhawk (1006), Apollo123 (906), Titchou (852), janewhite1 (823), Gabriel (759), ladybud (755), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 12:23 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!